MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Deformity/ Disfigurement (2360); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury and hernia recurrence.The instructions-for-use supplied with the device lists recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012, the patient was implanted with two non-bard/davol mesh products to repair a hernia.The non-bard/davol mesh failed, causing the patient to experience severe pain and suffering, and necessitating a partial mesh removal and revision surgery on (b)(6) 2018.A bard/davol product namely sepramesh ip was used in the repair.The defective mesh devices has caused the patient to experience severe pain and suffering and left the patient living with chronic pain.The patient suffered severe complications following surgeries including abdominal pain, gastrointestinal malfunction, grotesque swelling and hernia recurrence.Due to the implantations and failures of the defective mesh devices, the patient experienced permanent injuries and impairments, including scarring, disfigurement, chronic pain, and other further injuries.The injuries due to implantation of defective mesh devices has caused and continue to cause the patient pain, suffering, permanent physical disability and loss of physical, mental and emotional health.The patient continues to undergo medical care and treatment and alleges for further medical care in foreseeable future.It is also alleged that the device was defective.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10421258
Report Number1213643-2020-07569
Device Sequence Number2816306
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number5959812
Device Lot NumberHUAV0129
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age44 YR